Need antibiotics but recently reacted badly to Amoxicillin

Currently suffering with annual bout of sinusitis that is only relieved by taking antibiotics.

Around a month ago my dentist prescribed 7 days supply for a tooth infection. I noticeably felt dreadful when taking them and, in any case, they did not clear up the infection.

I need to make an emergency appointment with new GP surgery and guess I should mention this.

Has anyone reacted badly to Amoxicillin since becoming hypothyroid? Never had a problem before so curious as to whether anyone else has been affected.

9 Replies

oldestnewest
  • I haven't had to take antibiotics, thankfully. This is a link I have read. I think amoxicillin may have affected your uptake of levo (I'm not medically qualified):-

    doublecheckmd.com/EffectsDe...

  • Thank you shaws, that is helpful and, my goodness, what a lot of symptoms! I take T3 but was pretty much house-bound the week I was taking them. Not sure whether they interfered with other supplements or the T3.

  • One of the things that happened to me in the time when I was definitely very unwell but hadn't put the jigsaw together was that I had a lot of different infections in a short period of time and, for the first time ever, had an allergic reaction to every antibiotic that was prescribed.

    I ended up seeing an allergy specialist who challenge tested me with an another antibiotic, which I seem to be OK with, but penicillin, erythromycin, trimethoprim and metronidazole are now a no no for me.

  • That's very odd! Thyroid really does disrupt everything in the body.

  • As an aside, while I was researching Vitamin D deficiency today I noticed quite a few references to Vitamin D deficiency contributing to respiratory tract infections (including sinusitis). Even found some studies that showed Vit D supplementation reduced the incidence: bmjopen.bmj.com/content/2/6...

    drbriffa.com/2011/06/07/mor...

    Just a thought - but have you had your Vit D levels checked recently?

  • I've been taking a high dose of vit D for ages, hasn't been tested for a couple of years now. Interesting info though, thank you.

  • Hi Cinnamon

    Few weeks aga i also had sinusitis. Given Amox. On the 5th day i had slight jaundice only apparent in my eyes. A week later had locked neck unable to breath and move. To top it up was given Diflofenec. I am hypothy and Hashi's. I am hoping to go to GP and God knows what I might tell them.

  • Gosh, that sounds frightening. How are you now?

  • Hi Awful. Right side of my neck has sunk that's the best way I can describe. My Gp never looked at my neck.

You may also like...